It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Allergies Message Board

  • Hives from Medication

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 09-11-2015, 06:25 PM   #1
    MsFoodie
    Junior Member
    (female)
     
    Join Date: Sep 2015
    Posts: 11
    MsFoodie HB User
    Hives from Medication

    Hello,

    A little over 3 weeks ago I was treated intravenously with Levaquin for pneumonia. About 20 minutes into the drip I started to get large hives! This has been going on for over 3 weeks now. The hives are not nearly as bad as they were but I'm still getting them. I was taking benadryl at first but was then switched to Allegra. I stopped taking it 2 days ago to see if the hives have subsided. For the most part they are not as bad but now anytime my skin gets warm I have a breakout. Needless to say I'm not getting much sleep bc I keep waking up to hives and have to sleep in a cool room so I don't get too hot. Very frustrating!! Anyone ever have this happen? How long did it take for the hives to go away?

    Last edited by MsFoodie; 09-11-2015 at 08:31 PM.

     
    Sponsors Lightbulb
       
    Old 09-12-2015, 12:24 AM   #2
    Mg2121
    Veteran
    (female)
     
    Join Date: Aug 2015
    Posts: 300
    Mg2121 HB UserMg2121 HB UserMg2121 HB UserMg2121 HB UserMg2121 HB UserMg2121 HB User
    Re: Hives from Medication

    3 weeks is a long time to still have the reaction to the initial Levaquin iv. Are you still taking a medication for the pneumonia now, perhaps a different antibiotic you could also be sensitive to ? Or any new meds other than the Allegra?

     
    Old 09-12-2015, 01:15 AM   #3
    MsFoodie
    Junior Member
    (female)
     
    Join Date: Sep 2015
    Posts: 11
    MsFoodie HB User
    Re: Hives from Medication

    I'm not on any meds currently. The Allegra is the most recent med I took. Other than that I was not on anything. They gave me azithromycin but I was done with that 2 weeks ago.

     
    Old 09-12-2015, 01:26 AM   #4
    Mg2121
    Veteran
    (female)
     
    Join Date: Aug 2015
    Posts: 300
    Mg2121 HB UserMg2121 HB UserMg2121 HB UserMg2121 HB UserMg2121 HB UserMg2121 HB User
    Re: Hives from Medication

    Maybe then stick with the benedryl until cleared. I know that the drowsiness is a nuisance but usually is more effective for a medication reaction. Especially if the hives seem to worsen still at times. Or talk with your Dr. you may need a steroid to knock this out.

     
    Old 09-12-2015, 05:43 AM   #5
    Titchou
    Senior Veteran
    (female)
     
    Join Date: Apr 2005
    Location: Birmingham, AL
    Posts: 19,848
    Titchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB User
    Re: Hives from Medication

    I agree. You can continue with the antihistamine or see about a steroid. You might try zyrtec - it's usually given for hives.

     
    Old 09-12-2015, 09:30 AM   #6
    MsFoodie
    Junior Member
    (female)
     
    Join Date: Sep 2015
    Posts: 11
    MsFoodie HB User
    Re: Hives from Medication

    I was on Benadryl for over a week and it didn't work too well in controlling my hives. The Allegra actually works very well, but I just want to be off all medications and have these stupid hives resolve. I'm just nervous that this allergic reaction triggered something in my immune system. My doctor seems to think that my body is just completely out of wack right now. I had a lap surgery 5 weeks ago which is what caused the pneumonia in the first place, so she is saying with all these "changes" and the allergic reaction my body is just over sensitive right now.

     
    Old 09-12-2015, 01:30 PM   #7
    Titchou
    Senior Veteran
    (female)
     
    Join Date: Apr 2005
    Location: Birmingham, AL
    Posts: 19,848
    Titchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB User
    Re: Hives from Medication

    Probably very true. And Levaquin is a particularly rough antibiotic for some folks. I'd keep on with the Allegra or go to zyrtec. It's fall ragweed season anyway so you might need it!

     
    Closed Thread

    Tags
    allergic reaction, medication side effect



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 07:08 AM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!